Alert archive / Missouri / Flash Flood Warnings in 2009
Flash Flood Warning 15, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at May 15, 2009, 12:16 PM CDT for Atchison County, Doniphan County, Kansas; Andrew County, Buchanan County, Holt County, Missouri. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 15, 2009, 12:16 PM CDT (17:16 UTC)
- Expired
- May 15, 2009, 3:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Atchison County, KS, Doniphan County, KS, Andrew County, MO, Buchanan County, MO, Holt County, MO
The radar
The Pleasant Hill radar (KEAX), 126 km from the middle of the area, began a volume at 17:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 15, 12:40 PM CDT | FLASH FLOOD | St Joseph, MO | SIGNIFICANT FLOODING NEAR ST. JOSEPH CITY HALL |
| May 15, 1:00 PM CDT | FLASH FLOOD | 7 Ne St Joseph, MO | ALONG D HIGHWAY BETWEEN AVENUE CITY AND E HIGHWAY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 5.3 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1293 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 590 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 302 m²/s²
- 0-3 km storm-relative helicity
- 313 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 13.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KEAX 151716
FFWEAX
KSC005-043-MOC003-021-087-152000-
/O.NEW.KEAX.FF.W.0015.090515T1716Z-090515T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1216 PM CDT FRI MAY 15 2009
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BUCHANAN COUNTY IN NORTHWEST MISSOURI...
DONIPHAN COUNTY IN NORTHEAST KANSAS...
NORTHERN ATCHISON COUNTY IN NORTHEAST KANSAS...
SOUTHEASTERN HOLT COUNTY IN NORTHWEST MISSOURI...
SOUTHERN ANDREW COUNTY IN NORTHWEST MISSOURI...
* UNTIL 300 PM CDT
* AT 1211 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
RAINFALL RATES UNDER THE HEAVIEST DOWNPOURS ARE APPROACHING 2
INCHES PER HOUR. HEAVY RAINFALL IS CURRENTLY JUST WEST OF SAINT
JOSEPH MISSOURI.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ATCHISON...COUNTRY CLUB VILLA...ELWOOD...HIGHLAND...SAVANNAH...ST.
JOSEPH...TROY...WATHENA...AGENCY...AMAZONIA...DENTON...FOREST
CITY...LANCASTER...MUSCOTAH...OREGON...RUSHVILLE AND WHITE CLOUD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS... OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING
STREAM... EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
PLEASANT HILL.
&&
LAT...LON 4002 9473 3979 9465 3963 9462 3957 9509
3952 9555 3964 9555 3965 9533 3999 9532
$$
SAW1 follow-up statement
000
WGUS73 KEAX 151952
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
252 PM CDT FRI MAY 15 2009
MOC003-087-152005-
/O.CAN.KEAX.FF.W.0015.000000T0000Z-090515T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ANDREW MO-HOLT MO-
252 PM CDT FRI MAY 15 2009
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHEASTERN HOLT
AND SOUTHERN ANDREW COUNTIES IS CANCELLED...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLASH FLOOD THREAT. IF FLOODING HAS BEEN
OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3964 9555 3965 9533 3984 9532 3987 9505
3990 9500 3989 9494 3984 9494 3981 9489
3982 9466 3963 9462 3952 9555
$$
KSC005-043-MOC021-152000-
/O.CON.KEAX.FF.W.0015.000000T0000Z-090515T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DONIPHAN KS-ATCHISON KS-BUCHANAN MO-
252 PM CDT FRI MAY 15 2009
...FLASH FLOOD WARNING FOR REMAINS IN EFFECT FOR BUCHANAN...NORTHERN
ATCHISON AND DONIPHAN COUNTIES UNTIL 300 PM CDT...
AT 250 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT FLASH
FLOODING WAS OCCURRING THROUGHOUT THE WARNED. RADAR ESTIMATES THAT
BETWEEN 2 AND 4 INCHES OF RAIN HAS FALLEN ACROSS THE AREA. THIS
WARNING WILL BE EXTENDED SHORTLY.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...ELWOOD...ST.
JOSEPH...TROY...WATHENA...AGENCY...DENTON...LANCASTER...MUSCOTAH AND
RUSHVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE
ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON
FOOT OR IN A VEHICLE.
REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL.
&&
LAT...LON 3964 9555 3965 9533 3984 9532 3987 9505
3990 9500 3989 9494 3984 9494 3981 9489
3982 9466 3963 9462 3952 9555
$$
CDBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at May 15, 7:14 AM CDT, 5 hours 2 minutes earlier.
Area forecast discussion, May 15, 7:14 AM CDT, 5 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
714 AM CDT FRI MAY 15 2009
...UPDATED FOR AVIATION...
.DISCUSSION...
/303 AM CDT FRI MAY 15 2009/
MANY UNCERTAINTIES IN THE FIRST FEW PERIODS OF THE FCST ALL
IMPACTING THE POTENTIAL FOR CONVECTIVE REDEVELOPMENT TODAY. IN THE
VERY SHORT TERM...ISENTROPIC LIFT SPREAD ACROSS THE 300-305K THETA-E
SFCS CONTINUES TO DEVELOP BANDS OF NOCTURNAL ELEVATED CONVECTION
ALONG AN AXIS FROM EMPORIA NORTHEAST THROUGH KANSAS CITY AND FURTHER
NE TOWARDS DAVENPORT. MODELS HAVE STRUGGLED A BIT RESOLVING THIS
ELEVATED CONVECTION...HOWEVER...CONTINUED ACCAS REDEVELOPMENT ACROSS
CENTRAL AND EASTERN KANSAS WOULD SUPPORT MORE WIDESPREAD DEVELOPMENT
TO CONTINUE THROUGH DAYBREAK WITH THE DEVELOPMENT OF AN MCS POSSIBLE.
WITH UPWARDS OF 1000 J/KG MUCAPE AND INCREASING MID-LVL LAPSE
RATES...CANNOT RULE OUT A STRONG TO SVR STORM OVER NORTHERN MISSOURI
THROUGH DAYBREAK. LARGE HAIL APPEARS THE PRIMARY THREAT.
WHAT THIS CONVECTION DOES THOUGH...IS THROW A BIT OF A KNOT INTO THE
SYSTEM AS FAR AS REDEVELOPMENT OF SFC BASED CONVECTION THIS AFTN.
AS PREVIOUS FCSTER MENTIONED...THE DEVELOPMENT AND PLACING OF A SFC
WARM FRONT WILL BE KEY TO THE DEGREE OF INSTABILITY AND POTENTIAL AREA
OF IMPACT THIS AFTN. BY 12Z...MODEL GUIDANCE SUGGESTS THE
DEVELOPMENT OF A WARM FRONT ALONG BETWEEN THE HWY 36 AND I-70
CORRIDOR. CURRENT THINKING IS THAT AS LLJ CONTINUES TO INCREASE AND
VEER TOWARDS DAYBREAK...LIFT IN THE LEFT EXIT REGION OF THE LLJ MAY
BE ENOUGH TO SUSTAIN ADDITIONAL ELEVATED CONVECTION THROUGHOUT A
GOOD CHUNK OF THE MORNING HOURS NORTH OF THIS BOUNDARY. SHOULD THIS
IDEA PAN OUT...THE SFC WARM FRONT WHICH IS SUGGESTED TO LIFT
NORTHWARD UP TO OR NORTH OF THE IOWA BORDER BY EARLY AFTN...MAY STAY
FURTHER SOUTH AS CLOUD COVER AND RAIN MAY REINFORCE THE BOUNDARY.
THIS MAY HAVE AN IMPACT ON AMOUNT OF DESTABILIZATION THAT WE
EXPERIENCE.
NEVERTHELESS...FEEL THAT AS SFC WARM FRONT AND WARM SECTOR TRIES TO
LIFT NORTHWARD EARLY IN THE AFTN AND THE MOST WIDESPREAD ELEVATED
CONVECTION BEGINS TO EXIT TO THE NE...LINGERING CONVECTION ACROSS NE
KANSAS AND NORTHERN MO MAY BE REINVIGORATED AS CONTINUAL
DESTABILIZATION OCCURS IN THE WARM SECTOR AND LEAD VORT MAX CURRENTLY
LIFTING OUT OF THE 4 CORNERS REACHES THE CWA. THIS MAY OCCUR AS EARLY
AT 18-20Z AS A SFC COLD FRONT WELL NORTHWARD IN THE DAKOTA ATTM
REACHES NW MO. WHILE ONLY LIMITED SUNSHINE MAY BE EXPERIENCED
TODAY...INSTABILITY PLOTS SUGGEST UPWARDS OF 2000-2500 J/KG CAPE IN
THE WARM SECTOR BY MID-AFTN /ESPECIALLY ACROSS EXTREME EASTERN KS AND
WESTERN MO/. MODEST SHEAR SOME 35-45 KNOTS WOULD SUPPORT THE
POTENTIAL FOR ROTATING MID-LVL STORMS CAPABLE OF LARGE HAIL. POINT
SOUNDINGS SUGGEST A NEARLY UNIDIRECTIONAL SHEAR PROFILE...SUGGESTING
THE DEVELOPMENT OF LINE SEGMENT CLUSTERS. 0-1KM SHEAR REMAINS
MARGINAL...HOWEVER COULD NOT RULE OUT AN ISOLATED TORNADO ESPECIALLY
IN DISCRETE STORMS DEPENDING ON LOCALIZED HELICITY ENHANCEMENT DUE TO
REMNANT OUTFLOW BOUNDARIES FROM MORNING CONVECTION. IN
ADDITION...SHOULD SFC LOW TRY TO DEVELOP OVER NE KANSAS AS SUGGESTED
BY 00Z GFS...SFC WINDS IN THE WARM SECTOR MAY BE ALLOWED TO BACK MORE
THAN CURRENTLY THOUGHT.
MANY OF THESE DETAILS MAY HAVE TO WAIT TO BE RESOLVED UNTIL THE
PICTURE CLEARS LATER THIS MORNING. TEMPERATURES WILL REMAIN TRICKY
TODAY...WERE ON TRACK TO SEE A RATHER WARM START TO THE
DAY...THEREFORE AS WARM SECTOR LIFTS NORTHWARD /RIGHT NOW FOCUSING THE
AREA SOUTH OF HWY 36/...LOW 80S SEEM PLAUSIBLE IN THIS AREA. WILL
HOLD AREAS OF EXTREME NORTHERN MISSOURI COOLER...AS POTENTIAL FOR A
RAIN COOLED AIRMASS LINGERING NORTH OF THE WARM FRONT EXISTS.
WILL MAINTAIN CURRENT FFA...PWATS WILL RUN EXCESSIVELY HIGH
THROUGHOUT THE NEXT 24 HOURS...WITH ELEVATED CONVECTION ONLY
DEGRADING ALREADY LOW 1-3 HR FFG IN THE WATCH AREA. CONVECTION THIS
AFTERNOON WILL BE ON A ENE HEADING AOA 20-25 KNOTS...WHICH MAY BE
SLOW ENOUGH TO CREATE FLASH FLOODING GIVEN THE ANTECEDENT CONDITIONS.
AS THE COLD FRONT SURGES SE LATE THIS AFTN...A BROKEN LINE OF STORMS
SHOULD PUSH SE AND OUT OF THE CWA IN THE EVENING HOURS...WITH MUCH
DRIER AIR FILTERING SE. THE FRONT IS EXPECTED TO BE NEAR OR JUST OUT
OF THE CWA BY 03Z.
WEEKEND CONDITIONS LOOK ABSOLUTELY BEAUTIFUL AS COOLER AND DRIER
CANADIAN AIR FILTERS SOUTHWARD. TEMPERATURES ARE EXPECTED TO REMAIN
IN THE 60S TO LOWER 70S. ONLY COSMETIC CHANGES MADE PAST SUNDAY AS
DRY MID-LVL RIDGING LOOKS TO ESTABLISH A QUIET STRETCH OF WEATHER
IN THE HEARTLAND.
31
&&
.AVIATION...
FOR THE 12Z TAFS...ONGOING ISOLD TO SCT TSRA IS THE MAIN AVIATION
FORECAST CONCERN DURING THE EARLY PART OF THE FORECAST CYCLE. FEEL
THE KSTJ HAS THE GREATEST PROBABILITY OF SEEING TSRA ON SITE...THUS
WILL COVER THREAT OF CONVECTION NEAR KMCI AND KMKC WITH VCSH AND CB
DESCRIPTOR. VARYING SOLUTIONS IN THE SHORT TERM MODELS REGARDING THE
DISSIPATION OF ONGOING TSRA AND REDEVELOP OF TSRA BY EARLY
AFTERNOON. BETTER INSTABILITY WILL RESIDE SOUTH OF MISSOURI
RIVER...WHICH HAS MAIN GENERALLY UNAFFECTED BY ONGOING
CONVECTION...THUS HAVE A FEELING STORMS WILL INITIATE NEAR
KSTJ...BUT GREATEST IMPACT WILL BE IN VICINTY OF KMCI AND KMKC.
CONVECTION SHOULD SLIDE SOUTH OF ALL THREE TAF SITES BY OR SHORTLY
AFTER 00Z. THROUGH 00Z...LOW END VFR CIGS BETWEEN 3-4K...WITH BRIEF
PERIODS OF MVFR CIGS NEAR 2K WITH CONVECTION THIS MORNING. PASSAGE
OF COLD FRONT WILL SCOUR MOISTURE...BUT EXPECT EXPECT VFR CIGS AOA
12K TO LINGER INTO THE OVERNIGHT HOURS.
SF
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH FROM 7 AM FRIDAY TO 10 PM FRIDAY FOR MOZ008-
MOZ016-MOZ017-MOZ023-MOZ024-MOZ030-MOZ031.
FLASH FLOOD WATCH FROM 7 AM FRIDAY TO 7 PM FRIDAY FOR MOZ003-
MOZ004-MOZ005-MOZ006-MOZ007-MOZ013-MOZ014-MOZ015-MOZ021-
MOZ022.
KS...NONE.Hazardous weather outlook, May 15, 6:00 AM CDT, 6 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 600 AM CDT FRI MAY 15 2009 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-161100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 600 AM CDT FRI MAY 15 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED TO CONTINUE ACROSS EASTERN KANSAS AND NORTH CENTRAL MISSOURI THIS MORNING...AHEAD OF A WARM FRONT LIFTING NORTHWARD ACROSS THE OUTLOOK AREA. SEVERE WEATHER IS NOT ANTICIPATED WITH THIS ACTIVITY...HOWEVER SMALL HAIL AND HEAVY RAINFALL MAY STILL BE POSSIBLE. WHILE SOME UNCERTAINTY EXISTS DUE TO THE EFFECTS OF THIS MORNINGS THUNDERSTORM ACTIVITY...THIS WARM FRONT IS EXPECTED TO STALL NEAR OR JUST SOUTH OF THE IOWA BORDER BY MID-DAY. AS A COLD FRONT AND UPPER LEVEL DISTURBANCE BEGINS TO PUSH TOWARDS NORTHWEST MISSOURI AFTER NOON...ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE UNSTABLE AIR MASS IN THE WARM SECTOR SOUTH OF THE WARM FRONT BY EARLY AFTERNOON. THE AREA WITH THE HIGHEST POTENTIAL FOR THIS ACTIVITY WILL BE ALONG AND SOUTH OF THE HIGHWAY 36 CORRIDOR. SHEAR AND INSTABILITY PARAMETERS SUGGEST THAT LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. HOWEVER...IF THE MORNING THUNDERSTORM COMPLEX IN NORTH MISSOURI CREATES AN OUTFLOW BOUNDARY...THIS BOUNDARY WILL LOCALLY ENHANCE THE LOW LEVEL SHEAR...THUS PROVIDING THE THREAT OF ISOLATED TORNADOES. BY MID-AFTERNOON...THE COLD FRONT WILL BEGIN TO PUSH SOUTHWARD THROUGH THE OUTLOOK AREA...WITH ADDITIONAL THUNDERSTORM DEVELOPMENT POSSIBLE AHEAD OF THIS FRONT. BY LATE AFTERNOON OR EARLY EVENING...THE COLD FRONT WILL PROGRESS TO A KANSAS CITY TO KIRKSVILLE LINE. A LINE OF THUNDERSTORMS WILL LIKELY DEVELOP ALONG THE FRONT WITH THE POTENTIAL FOR LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO MAY STILL BE POSSIBLE...ESPECIALLY IN STORMS WHICH REMAIN DISCRETE IN NATURE. THE THREAT OF SEVERE WEATHER IS EXPECTED TO END BY MIDNIGHT. IN ADDITION TO THE THREAT OF SEVERE WEATHER...REPETITIVE ROUNDS OF THUNDERSTORMS MAY LEAD TO THE POTENTIAL OF FLASH FLOODING AND RIVER FLOODING...ESPECIALLY FOR AREAS IN NORTHERN MISSOURI WHICH HAVE ALREADY RECEIVED HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO SEVERE WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED ACROSS THE ENTIRE OUTLOOK AREA THIS AFTERNOON AND EVENING...ESPECIALLY IN AREAS SOUTH OF HIGHWAY 36. 31
In the hours before
Special weather statement, May 15, 11:45 AM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1145 AM CDT FRI MAY 15 2009
KSZ102-MOZ002-011-012-020-151715-
ANDREW-BUCHANAN-DONIPHAN-HOLT-NODAWAY-
1145 AM CDT FRI MAY 15 2009
...SIGNIFICANT WEATHER ALERT FOR DONIPHAN...EASTERN HOLT...NORTHERN
BUCHANAN...SOUTHERN NODAWAY AND WESTERN ANDREW COUNTIES UNTIL 1215 PM
CDT...
AT 1143 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MAITLAND TO OREGON
TO DENTON...MOVING EAST AT 30 MPH.
NICKEL SIZE HAIL IS EXPECTED WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
FILLMORE AND TROY AROUND 1155 AM CDT.
SAVANNAH...AMAZONIA AND WATHENA AROUND 1210 PM CDT.
ELWOOD AROUND 1215 PM CDT.
THE TOWNS OF FANNING...SEVERANCE...BENDENA...GRAHAM...ROSENDALE...
BOLCKOW...BARNARD...ST. JOSEPH AIRPORT AND REA ARE ALSO IN THE PATH
OF THESE STORMS.
LAT...LON 3995 9523 4020 9520 4025 9480 3999 9473
3970 9489 3971 9533 3982 9534
21Special weather statement, May 15, 11:54 AM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1154 AM CDT FRI MAY 15 2009
KSZ025-102-151730-
ATCHISON-DONIPHAN-
1154 AM CDT FRI MAY 15 2009
...SIGNIFICANT WEATHER ALERT FOR ATCHISON AND SOUTHWESTERN DONIPHAN
COUNTIES UNTIL 1230 PM CDT...
AT 1152 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WILLIS TO MUSCOTAH
TO DENISON...MOVING EAST AT 35 MPH.
NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.
THESE STORMS WILL BE NEAR...
EFFINGHAM AROUND 1205 PM CDT.
LANCASTER AND DENTON AROUND 1210 PM CDT.
NORTONVILLE AROUND 1215 PM CDT.
THE TOWNS OF ARRINGTON...HURON...FARMINGTON...CUMMINGS AND BENDENA
ARE ALSO IN THE PATH OF THESE STORMS.
LAT...LON 3954 9557 3956 9555 3964 9556 3965 9555
3965 9534 3974 9533 3975 9512 3962 9511
3941 9520 3941 9536 3941 9556 3941 9557
21Local storm report, May 15, 12:05 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1205 PM CDT FRI MAY 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 AM FLASH FLOOD 3 E HARRIS 40.31N 93.29W
05/15/2009 SULLIVAN MO DEPT OF HIGHWAYS
STATE ROUTE ZZ CLOSED DUE TO FLOODING
&&
ABAILEYLocal storm report, May 15, 12:13 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1213 PM CDT FRI MAY 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 PM FLASH FLOOD 4 E KIRKSVILLE 40.20N 92.50W
05/15/2009 ADAIR MO DEPT OF HIGHWAYS
STATE ROUTE 11 CLOSED DUE TO FLOODING
&&
ABAILEYSpecial weather statement, May 15, 12:13 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1213 PM CDT FRI MAY 15 2009
KSZ102-MOZ012-013-020-021-151745-
ANDREW-BUCHANAN-CLINTON-DE KALB-DONIPHAN-
1213 PM CDT FRI MAY 15 2009
...SIGNIFICANT WEATHER ALERT FOR BUCHANAN...EASTERN DONIPHAN...
NORTHWESTERN CLINTON...SOUTHERN ANDREW AND SOUTHWESTERN DEKALB
COUNTIES UNTIL 1245 PM CDT...
AT 1211 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SAVANNAH TO ELWOOD
TO 6 MILES NORTH OF RUSHVILLE...MOVING EAST AT 30 MPH.
NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.
LAT...LON 3965 9515 3976 9500 3997 9496 3990 9453
3965 9457 3953 9484 3953 9486
21Local storm report, May 15, 12:15 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1215 PM CDT FRI MAY 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 PM HAIL WATHENA 39.76N 94.95W
05/15/2009 E0.75 INCH DONIPHAN KS PUBLIC
&&
ACHThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 11:14 AM CDT | Severe Thunderstorm Warning | EAX | Doniphan | 31 min |
| May 15, 11:45 AM CDT | Special Weather Statement | EAX | Doniphan | 30 min |
| May 15, 11:54 AM CDT | Special Weather Statement | EAX | Atchison | 36 min |
| May 15, 12:15 PM CDT | Severe Thunderstorm Warning | EAX | Atchison, Doniphan | 30 min |
| May 15, 12:43 PM CDT | Severe Thunderstorm Warning | EAX | Atchison, Doniphan | 32 min |
| May 15, 1:02 PM CDT | Flash Flood Warning | EAX | Atchison, Leavenworth | 4 hr |
| May 15, 2:55 PM CDT | Flash Flood Warning | EAX | Atchison, Doniphan | 3 hr |
| May 15, 3:12 PM CDT | Special Weather Statement | EAX | Leavenworth | 33 min |
| May 15, 3:41 PM CDT | River Flood Warning | EAX | Atchison, Leavenworth | 37 hr |
| May 15, 3:47 PM CDT | Special Weather Statement | EAX | Leavenworth | 28 min |
| May 15, 3:50 PM CDT | Flash Flood Warning | EAX | Leavenworth, Wyandotte | 6 hr |
| May 15, 4:16 PM CDT | Special Weather Statement | EAX | Leavenworth | 29 min |
| May 15, 4:40 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Leavenworth, Wyandotte | 35 min |
| May 15, 4:55 PM CDT | Flash Flood Warning | EAX | Atchison, Leavenworth | 5 hr |
| May 15, 5:13 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Wyandotte | 32 min |
| May 15, 5:43 PM CDT | Special Weather Statement | EAX | Johnson | 32 min |
| May 15, 5:46 PM CDT | Severe Thunderstorm Warning | EAX | Johnson | 29 min |
| May 15, 6:03 PM CDT | Areal Flood Warning | EAX | Atchison | 6 hr |
| May 15, 6:59 PM CDT | Areal Flood Advisory | EAX | Johnson, Miami | 3 hr |
| May 15, 2:14 AM CDT | Special Weather Statement | EAX | Buchanan | 31 min |
| May 15, 4:40 AM CDT | Special Weather Statement | EAX | Andrew, DeKalb | 35 min |
| May 15, 6:12 AM CDT | Areal Flood Advisory | EAX | Andrew, Daviess, DeKalb, Gentry, Grundy, Harrison and 5 more | 6 hr |
| May 15, 7:47 AM CDT | Flash Flood Warning | EAX | Andrew, Daviess, DeKalb, Gentry, Grundy, Harrison and 4 more | 10 hr |
| May 15, 9:05 AM CDT | Flash Flood Warning | EAX | Adair, Putnam, Schuyler, Sullivan | 8 hr |
| May 15, 9:20 AM CDT | Flash Flood Warning | EAX | Gentry, Harrison, Mercer, Nodaway, Putnam, Worth | 8 hr |
| May 15, 9:59 AM CDT | Areal Flood Advisory | EAX | Caldwell, Clinton, Daviess, DeKalb, Grundy, Livingston | 6 hr |
| May 15, 10:01 AM CDT | River Flood Warning | EAX | Adair, Macon, Putnam, Schuyler | 47 hr |
| May 15, 10:01 AM CDT | River Flood Warning | EAX | Chariton, Macon | 3 days |
| May 15, 10:01 AM CDT | River Flood Warning | EAX | Daviess, Gentry | 3 days |
| May 15, 10:01 AM CDT | River Flood Warning | EAX | Daviess, Livingston | 3 days |
| May 15, 10:01 AM CDT | River Flood Warning | EAX | Linn, Livingston | 4 days |
| May 15, 10:01 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 7 days |
| May 15, 10:09 AM CDT | Special Weather Statement | EAX | Livingston | 36 min |
| May 15, 10:40 AM CDT | Special Weather Statement | EAX | DeKalb | 35 min |
| May 15, 11:17 AM CDT | Flash Flood Warning | EAX | Adair, Caldwell, Daviess, DeKalb, Grundy, Linn and 3 more | 6 hr |
| May 15, 12:13 PM CDT | Special Weather Statement | EAX | Buchanan | 32 min |
| May 15, 12:32 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Buchanan, Clinton, DeKalb | 28 min |
| May 15, 12:59 PM CDT | Severe Thunderstorm Warning | EAX | Clinton, DeKalb | 31 min |
| May 15, 1:15 PM CDT | Special Weather Statement | EAX | Platte | 30 min |
| May 15, 1:19 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Clinton, Daviess, DeKalb, Ray | 26 min |
| May 15, 1:27 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Clinton, Daviess, DeKalb, Ray | 33 min |
| May 15, 1:42 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Clinton, Platte | 33 min |
| May 15, 1:51 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Carroll, Livingston, Ray | 24 min |
| May 15, 2:05 PM CDT | Special Weather Statement | EAX | Platte | 25 min |
| May 15, 2:09 PM CDT | Special Weather Statement | EAX | Clay | 36 min |
| May 15, 2:14 PM CDT | Special Weather Statement | EAX | Caldwell | 31 min |
| May 15, 2:15 PM CDT | River Flood Warning | EAX | Andrew, Nodaway | 20 hr |
| May 15, 2:15 PM CDT | River Flood Warning | EAX | Andrew, Buchanan | 44 hr |
| May 15, 2:15 PM CDT | River Flood Warning | EAX | Grundy, Livingston | 27 hr |
| May 15, 2:20 PM CDT | Special Weather Statement | EAX | Ray | 25 min |
| May 15, 2:32 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Ray | 28 min |
| May 15, 2:42 PM CDT | Special Weather Statement | EAX | Platte | 33 min |
| May 15, 2:53 PM CDT | Special Weather Statement | EAX | Clay | 37 min |
| May 15, 3:04 PM CDT | Special Weather Statement | EAX | Carroll, Chariton | 26 min |
| May 15, 3:11 PM CDT | River Flood Warning | EAX | Clay, Platte | 14 hr |
| May 15, 3:26 PM CDT | Flash Flood Warning | EAX | Carroll, Livingston | 6 hr |
| May 15, 3:26 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Lafayette, Saline | 34 min |
| May 15, 3:33 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Macon, Randolph | 27 min |
| May 15, 3:41 PM CDT | River Flood Warning | EAX | Ray | 41 hr |
| May 15, 3:41 PM CDT | River Flood Warning | EAX | Carroll, Chariton | 7 days |
| May 15, 3:41 PM CDT | River Flood Warning | EAX | Buchanan | 4 days |
| May 15, 3:41 PM CDT | River Flood Warning | EAX | Platte | 5 days |
| May 15, 3:41 PM CDT | River Flood Warning | EAX | Platte | 6 days |
| May 15, 3:41 PM CDT | River Flood Warning | EAX | Carroll | 71 hr |
| May 15, 3:54 PM CDT | Special Weather Statement | EAX | Ray | 36 min |
| May 15, 3:57 PM CDT | Special Weather Statement | EAX | Randolph | 33 min |
| May 15, 4:02 PM CDT | River Flood Warning | EAX | Clay, Ray | 28 hr |
| May 15, 4:21 PM CDT | Special Weather Statement | EAX | Saline | 24 min |
| May 15, 4:25 PM CDT | Severe Thunderstorm Warning | EAX | Randolph | 20 min |
| May 15, 4:29 PM CDT | Flash Flood Warning | EAX | Carroll, Chariton, Howard, Lafayette, Saline | 5 hr |
| May 15, 4:36 PM CDT | Special Weather Statement | EAX | Saline | 24 min |
| May 15, 4:46 PM CDT | Severe Thunderstorm Warning | EAX | Pettis, Saline | 29 min |
| May 15, 5:00 PM CDT | Special Weather Statement | EAX | Jackson | 30 min |
| May 15, 5:08 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Howard, Pettis, Saline | 37 min |
| May 15, 5:15 PM CDT | Areal Flood Warning | EAX | Adair, Caldwell, Daviess, DeKalb, Gentry, Grundy and 9 more | 46 hr |
| May 15, 5:21 PM CDT | Special Weather Statement | EAX | Lafayette | 24 min |
| May 15, 5:36 PM CDT | Severe Thunderstorm Warning | EAX | Jackson, Lafayette | 24 min |
| May 15, 5:39 PM CDT | Special Weather Statement | EAX | Cooper | 36 min |
| May 15, 5:46 PM CDT | Flash Flood Warning | EAX | Howard, Randolph | 4 hr |
| May 15, 5:54 PM CDT | Special Weather Statement | EAX | Pettis | 36 min |
Nearby
Flash Flood Warnings in Missouri, 2009Flash Flood Warnings in Kansas, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.